Hail, Etowah
- When
- April 26, 3:50 PM CST
- Where
- Etowah County, 4 mi WSW of Sardis City
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.150, -86.183
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 26, 2:18 PM CST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 318 PM CDT WED APR 26 2006 .SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT) THE COLD FRONT CONTINUES TO MAKE SLOW PROGRESS THROUGH THE FORECAST AREA. AT 19Z THE FRONT WAS ON TOP OF TUSCALOOSA AND THROUGH CULLMAN. OUT AHEAD OF THE FRONT THERE CONTINUES TO BE SCATTERED TO NUMEROUS SHOWERS. THE LOCATIONS THE FRONT HAS PASSED THE PRECIPITATION HAS ENDED. THIS WILL CONTINUE THROUGH THE NIGHTTIME HOURS. A REAL FORECAST CHALLENGE CONTINUES TO BE POPS FOR TONIGHT. WILL HAVE TO DEAL WITH LEFT OVER WEATHER FOR THIS ZONE PACKAGE. AT THIS TIME HAVE ALL PRECIPITATION OUT OF CENTRAL ALABAMA BY 06Z. DON/T EXPECT THE CLOUDS TO MOVE OUT QUITE AS RAPIDLY AS THE ETA/GFS ARE ADVERTISING. ALSO ADDED SOME PATCHY FOG FOR THE SOUTHEAST COUNTIES AFTER MIDNIGHT TONIGHT. IF THE CLOUDS DO CLEAR OUT LIKE THE MODELS ADVERTISE THE OVERNIGHT LOWS COULD BE A CATEGORY COLDER THAN FORECASTED. THURSDAY AND FRIDAY...SKIES CLEAR OUT AND IT WILL FEEL COOLER THAN THE LAST WEEK OR SO. AFTERNOON HIGHS WILL BE IN THE MIDDLE TO UPPER 70S WHICH IS ACTUALLY CLOSE TO NORMAL FOR THIS TIME OF YEAR. OVERNIGHT LOWS THURSDAY NIGHT WILL BE IN THE MIDDLE TO UPPER 40S. FRIDAY NIGHT...THE CLOUDS WILL INCREASE IN ADVANCE OF THE NEXT COLD FRONT. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) THERE CONTINUES TO BE SOME TIMING ISSUES WITH THE WEEKEND FRONT. THE ETA IS NOW THE SLOWER MODEL. THE GFS HAS THE PRECIPITATION WITH THE FRONT COMING ACROSS THE AREA SATURDAY NIGHT AND OUT OF CENTRAL ALABAMA SUNDAY AFTERNOON/EVENING. THE ETA KEEPS IT VERY RAINY ON SUNDAY. THE NEXT DIFFERENCE IS THE STRENGTH OF THE SYSTEM. THE GFS IS LEANING MORE TOWARD A HEAVY RAIN EVENT WITH ONLY MARGINAL STRONG TO SEVERE. THE ETA IS MOST DEFINITELY STRONGER. BOTH MODELS HAVE THE UPPER LEVEL SUPPORT BEHIND THE SURFACE FRONT WHICH MEANS THE FORECAST MONDAY WILL BE TRICKY AS WELL. AS THE TIMING AND STRENGTH DIFFERENCES GET WORKED OUT STAY TUNED FOR FURTHER UPDATES. AT THIS TIME WENT WITH A DRY FORECAST MONDAY THROUGH WEDNESDAY. TEMPERATURES WILL REMAIN AROUND NORMAL. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 49 73 42 78 / 30 0 0 0 ANNISTON 52 73 46 79 / 40 0 0 0 BIRMINGHAM 49 73 47 79 / 20 0 0 0 TUSCALOOSA 49 74 47 80 / 10 0 0 0 CALERA 50 73 47 80 / 30 0 0 0 AUBURN 54 75 48 81 / 50 0 0 0 MONTGOMERY 53 76 49 82 / 50 0 0 0 TROY 54 76 47 81 / 50 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 80/80
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 300 PM CDT WED APR 26 2006 ALZ011>015-017>050-272000- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 300 PM CDT WED APR 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS EVENING AND TONIGHT. PATCHY FOG WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY AND FRIDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A STRONG UPPER LOW OVER THE PLAINS STATES WILL BRING UNSETTLED WEATHER TO ALABAMA OVER THE WEEKEND. IT IS TO EARLY TO TELL IF THE ADVERSE WEATHER WILL ARRIVE SATURDAY OR SUNDAY...BUT HEAVY RAINFALL AND STRONG STORMS ARE POSSIBLE AT SOME POINT OVER THE WEEKEND. ANYONE ATTENDING OR COORDINATING OUTDOOR EVENTS SHOULD KEEP A CLOSE EYE ON THIS DEVELOPING SITUATION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED OVER THE WEEKEND.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 446 PM CDT WED APR 26 2006 ALZ018-262215- ETOWAH- 446 PM CDT WED APR 26 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ETOWAH COUNTY UNTIL 515 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES WEST OF MOUNTAINBORO...MOVING EAST AT 30 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MOUNTAINBORO AND SARDIS CITY THROUGH 515 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
The Northeast Alabama radar (KHTX), 87 km away, was scanning. The volume nearest the first event began at 21:51 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503245.